Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Nashville, TN

June 23, 2007Van Buren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2007, 6:25 PM CDT for Van Buren County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2007, 6:25 PM CDT (23:25 UTC)
Expired
Jun 23, 2007, 7:00 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Van Buren County, TN

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 232326
SVROHX
TNC175-240000-
/O.NEW.KOHX.SV.W.0072.070623T2325Z-070624T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN TENNESSEE...

* UNTIL 700 PM CDT

* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER EXTREME
  SOUTHEASTERN WARREN COUNTY...OR ABOUT 14 MILES SOUTHWEST OF   
  SPENCER...AND MOVING NORTHEAST AT 20 MPH. HAIL AND DAMAGING WINDS
  ARE POSSIBLE WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN VAN BUREN COUNTY AT 640 PM CDT
  RURAL EASTERN VAN BUREN COUNTY AT 700 PM CDT

LAT...LON 3560 8569 3545 8558 3560 8520 3580 8534

$$

MAG
1 follow-up statement
000 
WWUS54 KOHX 232342
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT SAT JUN 23 2007

TNC175-240000-
/O.CON.KOHX.SV.W.0072.000000T0000Z-070624T0000Z/
VAN BUREN TN-
642 PM CDT SAT JUN 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR VAN BUREN COUNTY...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER SOUTH
CENTRAL VAN BUREN COUNTY...OR ABOUT 8 MILES SOUTH OF SPENCER...MOVING
NORTHEAST AT 10 MPH.

LAT...LON 3560 8569 3545 8558 3560 8520 3580 8534

$$

MAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:08 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 23, 3:08 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT SAT JUN 23 2007

.SHORT TERM...WEAK QUASI-STATIONARY FRONT REMAINED DRAPED OVER THE
TENNESSEE VALLEY THIS AFTERNOON, EXTENDING FROM NEAR PADUCAH TO
JUST NORTH OF BOWLING GREEN. BAND OF MOIST UNSTABLE AIR, ALONG AND
JUST SOUTH OF THE FRONT, PROVIDED A GOOD BREEDING GROUND FOR
ISOLATED TO SCATTERED THUNDERSTORMS. BY MID AFTERNOON, THERE WERE
INDICATIONS THAT THE FRONT WAS LIFTING BACK TO THE NORTH AS A WARM
FRONT, WITH THE MAIN AREA OF THUNDERSTORMS LIFTING NORTHWARD
ACROSS THE MID STATE AS WELL. BY 230 PM, MOST THUNDERSTORMS WERE
OCCURRING NORTH OF A LINE FROM SPRINGFIELD, TO NASHVILLE TO
TULLAHOMA, AND WILL PROBABLY KEEP A CHANCE FOR THUNDERSTORMS
THROUGH THE EVENING HOURS OVER ABOUT THE NORTHEASTERN ONE THIRD OF
OUR FORECAST AREA. WILL ONLY GO WITH A SLIGHT CHANCE ELSEWHERE.

BY SUNRISE SUNDAY, EXPECT BAND OF DEEPEST ATMOSPHERIC MOISTURE TO
EXTEND FROM NORTHEASTERN ARKANSAS UP ACROSS THE OHIO RIVER VALLEY
AND EXTREME NORTHWESTERN MIDDLE TENNESSEE. THUS, WILL KEEP AT
LEAST A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT IN THE
CLARKSVILLE-DOVER AREA, BUT MAINLY EVENING STORMS ELSEWHERE.

EXPECT ANOTHER ROUND OF ISOLATED TO SCATTERED MAINLY AFTERNOON
THUNDERSTORMS ON SUNDAY, WITH THE BEST CHANCE ACROSS OUR NORTHERN
COUNTIES.

HIGH PRESSURE STRENGTHENS ACROSS THE REGION ON MONDAY AND TUESDAY,
AS THE BAND OF DEEP ATMOSPHERIC MOISTURE LIFTS NORTH OF THE MID
STATE. THUS, WILL ONLY GO WITH THE POSSIBILITY FOR ISOLATED
AFTERNOON THUNDERSTORMS THOSE TWO DAYS.

.LONG TERM...HIGH PRESSURE PREVAILS WEDNESDAY AND THURSDAY.
HOWEVER, GFS PUSHES A COLD FRONT THROUGH OUR AREA LATE IN THE WEEK
AND BRINGS AN INCREASED CHANCE FOR THUNDERSTORMS BY THURSDAY
NIGHT. SYNOPTIC PATTERN MODIFIES TO PRODUCE A DEEPENING EAST COAST
TROUGH WITH A STRONG RIDGE ACROSS THE PLAINS STATES. IF THIS
OCCURS WE SHOULD DEFINITELY GET A COLD FRONTAL PASSAGE. HOWEVER,
AS THEY SAY, TIME WILL TELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      66  88  67  93 /  20  30  30  10
CLARKSVILLE    66  87  65  90 /  20  30  30  10
CROSSVILLE     62  87  63  87 /  40  30  30  10
COLUMBIA       66  89  67  92 /  20  20  20  10
LAWRENCEBURG   65  90  67  92 /  20  20  20  10
WAVERLY        66  88  66  91 /  20  30  30  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 23, 5:16 AM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT SAT JUN 23 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
516 AM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Local storm report, Jun 23, 3:52 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
352 PM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND DMG     WARTRACE                35.53N 86.33W
06/23/2007                   BEDFORD            TN   PUBLIC

            2 TREES DOWN

&&

STEIGERWALDT
Special weather statement, Jun 23, 4:33 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT SAT JUN 23 2007

TNZ033-232200-
OVERTON-
433 PM CDT SAT JUN 23 2007

...A STRONG THUNDERSTORM WAS AFFECTING OVERTON COUNTY...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF LIVINGSTON...MOVING EAST AT 15
MPH.

SMALL HAIL WITH WINDS 30 TO 40 MPH AND BRIEF HEAVY RAINFALL ARE
EXPECTED WITH THIS STORM.

JLM
Local storm report, Jun 23, 5:09 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             7 WNW LIVINGSTON        36.43N 85.44W
06/23/2007  E0.75 INCH       OVERTON            TN   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN HILHAM IN OVERTON COUNTY

&&

JLM
Special weather statement, Jun 23, 5:27 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT SAT JUN 23 2007

TNZ034-232330-
FENTRESS-
527 PM CDT SAT JUN 23 2007

...A STRONG THUNDERSTORM WAS AFFECTING FENTRESS COUNTY...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF JAMESTOWN...MOVING EAST AT
10 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Jun 23, 5:29 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND DMG     12 NE CENTERVILLE       35.92N 87.30W
06/23/2007                   HICKMAN            TN   PUBLIC

            LARGE BRANCHES DOWN AT CAMPGROUND

0248 PM     TSTM WND DMG     LEBANON                 36.21N 86.32W
06/23/2007                   WILSON             TN   PUBLIC

            TREES DOWN AND LIGHT ROOF DAMAGE

&&

STEIGERWALDT
Local storm report, Jun 23, 6:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     ALLARDT                 36.38N 84.88W
06/23/2007                   FENTRESS           TN   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 52 IN ALLARDT

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:06 PM CDTSevere Thunderstorm WarningOHXHickman, Maury24 min
Jun 23, 1:17 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam28 min
Jun 23, 1:20 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee28 min
Jun 23, 1:37 PM CDTSevere Thunderstorm WarningOHXGiles23 min
Jun 23, 4:35 PM CDTSevere Thunderstorm WarningOHXOverton25 min
Jun 23, 5:55 PM CDTSevere Thunderstorm WarningOHXFentress35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.